Alabama, 2006Damaging Wind in Alabama, July 30, 2006
July 30, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 30, 11:55 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 30, 11:55 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1255 PM CDT SUN JUL 30 2006
.UPDATE...ADDED 18Z AVIATION DISCUSSION.
&&
.DISCUSSION...CURRENT RADAR AT 17Z STILL HAS A PERSISTENT AREA OF
RAIN ACROSS THE SOUTHEAST PART OF THE FORECAST AREA. RADAR IS
INDICATING 3+ INCHES OF RAIN ACROSS CHAMBERS AND LEE COUNTIES.
DID AN AFTERNOON UPDATE BASED ON CURRENT TRENDS AND LAPS DATA.
WILL HAVE CHANCE NORTH TO CATEGORICAL SOUTHEAST. DID NOT MAKE ANY
CHANGES TO HIGHS. BASED ON CLOUD COVER WOULD THINK HIGHS SHOULD BE
IN THE UPPER 80S NORTH TO LOWER 90S SOUTH...BUT THE 24 HOUR CHANGE
IS SHOWING WARMER TEMPS THAN YESTERDAY. SO...WILL NOT MAKE ANY
CHANGES TO HIGHS.
80
&&
.AVIATION...DISCUSSION FOR 18Z TAFS.
FIRST SIX HOURS OR SO OF THIS TAF CYCLE ARE LARGELY BASED ON RADAR
TRENDS...AND ALSO WHAT HAS BEEN THE NORM OVER THE LAST FEW DAYS.
INCLUDED THUNDERSTORMS...EITHER PREVAILING OR TEMPO AT EVERY TAF
SITE. OF COURSE IFR CONDITIONS WILL OCCUR WHERE THUNDERSTORMS ARE
PRESENT...BUT OTHERWISE MVFR AND VFR CONDITIONS WILL DOMINATE.
CLOUD BASES SHOULD BE AROUND 3000 FEET AS THE CUMULUS FIELD
CONTINUES TO DEVELOP THIS AFTERNOON. STORM HEIGHTS WILL AVERAGE
AROUND 30000 FEET BUT THE STRONGER STORMS MAY APPROACH 45000.
OVERNIGHT...RAIN AND THUNDERSTORMS SHOULD DISSIPATE SHORTLY AFTER
SUNSET. PATCHY FOG LOOKS LIKE A GOOD BET ONCE AGAIN. VISIBILITY
WILL LIKELY DROP TO BETWEEN 3 AND 5 MILES AREA WIDE BETWEEN 09 AND
13Z.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
Hazardous weather outlook, Jul 30, 1:15 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CDT SUN JUL 30 2006
ALZ011>015-017>050-311900-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
215 PM CDT SUN JUL 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE
AFTERNOON HOURS ACROSS MUCH OF CENTRAL ALABAMA ON SUNDAY. THESE
STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 45 MPH...
LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING. AREAS ALONG AND
WEST OF INTERSTATE 65 AND NORTH OF INTERSTATE 20 LOOK TO BE THE
MOST FAVORABLE LOCATIONS FOR STRONG STORMS. COVERAGE AND INTENSITY
OF THESE STORMS SHOULD DECREASE AFTER SUNSET.
WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
12/SIRMON
In the hours before
Special weather statement, Jul 30, 12:39 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 PM CDT SUN JUL 30 2006
ALZ040-301900-
DALLAS-
139 PM CDT SUN JUL 30 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 200 PM
CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER TYLER...MOVING SOUTHWEST AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TYLER THROUGH 200 PM
CDT.
THE PRIMARY THREATS ARE STRONG GUSTY WIND OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WIND WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE SHELTER NOW AND AVOID USING ELECTRICAL
APPLIANCES...INCLUDING TELEPHONES...UNTIL THE STORM HAS PASSED. IF
CAUGHT OUTDOORS AND YOU FEEL YOUR SKIN TINGLE...OR YOUR HAIR STAND ON
END...SQUAT AS LOW TO THE GROUND AS POSSIBLE. WAIT AT LEAST 30
MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
JONES/90
Thunderstorm Wind, Jefferson
- When
- July 30, 2:00 PM CST
- Where
- Jefferson County, Birmingham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.517, -86.817
Trees were blown down on Monroe Street, blocking the road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, July 30, 200650 injured · 1 event
- Heat in Wisconsin, July 30 to 31, 200640 injured · 18 events
- Flash Flood in Utah, July 30, 20062 deaths · 1 injured · 1 event
- Heat in Illinois, July 30 to 31, 20061 death · 35 events
- Debris Flow in Colorado, July 30, 20061 death · $10,000 · 1 event
- Lightning Strike in Arizona, July 30, 20061 death · 1 event
- Damaging Wind in Wisconsin, July 30, 20062 injured · $1.5 million · 70 kt wind · 1 event
- Damaging Winds in Mississippi, July 30, 2006$350,000 · 63 kt wind · 2 events
- Hail and Damaging Winds in Wisconsin, July 30, 2006$108,000 · 61 kt wind · 17 events
- Flash Flood in Colorado, July 30, 2006$200,000 · 1 event
- Heat in Missouri, July 30 to 31, 20067 injured · 7 events
- Damaging Winds in Michigan, July 30, 2006$75,000 · 53 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522692.